Alert archive / Tennessee / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 207, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at Jul 14, 2004, 8:08 AM EDT for Scott County, Tennessee. It was in force for 67 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 14, 2004, 8:08 AM EDT (12:08 UTC)
- Expired
- Jul 14, 2004, 9:15 AM EDT
- In force
- 67 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Scott County, TN
The radar
The Knoxville radar (KMRX), 117 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 14, 8:30 AM EDT | TSTM WND DMG | Huntsville, TN | TREES AND POWERLINES DOWN COUNTYWIDE FROM 830 AM TO 845 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1898 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1040 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMRX 141208 SVRMRX TNC151-141315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MORRISTOWN TN 808 AM EDT WED JUL 14 2004 THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SCOTT COUNTY IN EAST TENNESSEE * UNTIL 915 AM EDT * AT 702 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES WEST OF BIG SOUTH FORK NATIONAL RECREATION AREA...OR 17 MILES SOUTHEAST OF ALBANY...MOVING SOUTHEAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BIG SOUTH FORK NATIONAL RECREATION AREA AROUND 815 AM EDT 8 MILES SOUTHWEST OF ONEIDA AROUND 825 AM EDT ELGIN AROUND 830 AM EDT SLICK ROCK AROUND 835 AM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING... WINDS UP TO 70 MPH...WHICH COULD PUSH OVER SHALLOW ROOTED TREES... AND DAMAGE CHIMNEYS AND TV ANTENNAS. HAIL UP TO 1 INCH IN DIAMETER...OR THE SIZE OF QUARTERS. VERY HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. FREQUENT AND DEADLY CLOUD-TO-GROUND LIGHTNING. SEEK A STURDY SHELTER IMMEDIATELY IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A STRONG BUILDING. LAT...LON 3665 8486 3642 8476 3620 8445 3657 8429 $$ DH
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:00 AM EDT, 5 hours 8 minutes earlier.
Area forecast discussion, Jul 14, 3:00 AM EDT, 5 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 300 AM EDT WED JUL 14 2004 .SHORT TERM...(TODAY AND TONIGHT)...CURRENT RADAR IMAGERY SHOWS THE NEXT ROUND OF SCATTERED THUNDERSTORMS APPROACHING THE AREA EARLY THIS MORNING. THESE HAVE FORMED IN ADVANCE OF A COLD FRONT CURRENTLY STRETCHED FROM MISSOURI INTO OHIO. THE FRONT IS MOVING RATHER QUICKLY SOUTHEASTWARD TOWARD THE MRX CWA. OUR AIR MASS REMAINS MODERATELY UNSTABLE WILL CONTINUED LOW LEVEL MOISTURE. EXPECT THIS NEXT ROUND OF STORMS TO MOVE IN BY DAYBREAK WITH ANOTHER BATCH OF STORMS EXPECTED AS THE FRONT REACHES INTO THE AREA LATE THIS MORNING. THE ATMOSPHERE WILL STABILIZED THIS EVENING AS THE STORMS EXIT THE AREA. A BIT DRIER AIR WILL MOVE IN AS WELL. A FEW SHOWERS/THUNDERSTORMS MAY LINGER INTO THE EARLY EVENING BUT FOR THE MOST PART EXPECT GENERALLY DRY CONDITIONS FOR THE OVERNIGHT HOURS. .LONG TERM...(THU THROUGH TUE)...MODELS SHOW MAIN UPPER LOW OVER THE NORTHEAST US LIFTING NORTH AND NORTHEAST...BUT KEEP EASTERN TROUGH IN PLACE INTO THE WEEKEND. FRONT WILL BE TO OUR SOUTH...WITH SOMEWHAT DRIER AIR IN PLACE OVER OUR AREA THU. SOME DISAGREEMENT AMONG MODELS ON WHEN MOISTURE BEGINS TO RETURN...AND NOT SO GREAT RUN TO RUN CONTINUITY. ETA SHOWS SIGNIFICANT UPPER WAVE...AND POSSIBLE PRECIP BY FRIDAY NIGHT. GFS NOT SO BULLISH ON THE UPPER WAVE...BUT MOISTURE BEGINS TO RETURN FRIDAY. FOR NOW PLAN TO KEEP FORECAST DRY UNTIL SATURDAY...BUT WILL BEEF SAT POPS UP TO CHANCE ALL ZONES. WILL GENERALLY LEAVE LATER PERIODS ALONE FOR NOW. A FEW TWEAKS...BUT MAV TEMPS LOOK REASONABLE OVERALL SO WILL NOT STRAY FAR. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 93 70 89 65 / 50 20 10 10 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 65 85 64 / 60 10 10 10 OAK RIDGE, TN 86 64 86 63 / 60 10 10 10 TRI CITIES AIRPORT, TN 86 61 82 58 / 60 10 10 10 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && MJB/LDW
Hazardous weather outlook, Jul 14, 5:30 AM EDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 530 AM EDT WED JUL 14 2004 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005- 006-008-151000- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE- CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON- HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN- MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE- NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL- SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER- SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION- WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE- 530 AM EDT (430 AM CDT) WED JUL 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWESTERN VIRGINIA AND EXTREME SOUTHWESTERN NORTH CAROLINA. .DAY ONE (TODAY AND TONIGHT)... SCATTERED THUNDERSTORMS CAN BE EXPECTED OVER THE AREA IN ADVANCE OF AN APPROACHING COLD FRONT. SOME OF THESE THUNDERSTORMS MAY BECOME SEVERE...WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY. PLEASE STAY TUNED TO NOAA WEATHER RADIO OR VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/MRX. MJB
In the hours before
Special weather statement, Jul 14, 2:11 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 211 AM EDT WED JUL 14 2004 NCZ060-061-TNZ012-013-035>037-067>069-071-072-081>087-098>102-140630- ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-CLAY- EAST POLK-HAMILTON-KNOX-LOUDON-MARION-MCMINN-MEIGS-MORGAN- NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-SCOTT TN-SEQUATCHIE- SOUTHEAST MONROE-UNION-WEST POLK- 211 AM EDT (111 AM CDT) WED JUL 14 2004 ...SEVERE THUNDERSTORM WATCH THAT WAS IN EFFECT UNTIL 3 AM EDT (2 AM CDT) FOR MUCH OF EAST TENNESSEE...AS WELL AS CHEROKEE AND CLAY COUNTIES OF NORTH CAROLINA HAS BEEN CANCELED... THE COMPLEX OF THUNDERSTORMS THAT PROMPTED THE WATCH HAS MOVED OUT OF THE WATCH AREA. THEREFORE...THE WATCH HAS BEEN CANCELED. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THE REMAINDER OF THE NIGHT...AND AN ISOLATED SEVERE THUNDERSTORM WILL STILL BE POSSIBLE. STAY TUNED FOR THE LATEST WEATHER INFORMATION FROM YOUR NATIONAL WEATHER SERVICE.
Local storm report, Jul 14, 2:19 AM EDT, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
219 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1145 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2004 HAMILTON TN EMERGENCY MNGR
FEW TREES DOWN IN VARIOUS LOCATIONS AROUND COUNTY.
1150 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/13/2004 KNOX TN LAW ENFORCEMENT
TREES, PHONES AND POWER LINES DOWN THROUGHOUT COUNTY.
1230 AM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
07/14/2004 JEFFERSON TN LAW ENFORCEMENT
ONE TREE DOWN IN GREEN HILL AND ONE DOWN IN NEW MRAKET.
1230 AM TSTM WND DMG SEVIERVILLE 35.89N 83.58W
07/14/2004 SEVIER TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN VARIOUS LOCATIONS AROUND COUNTY.
1230 AM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/14/2004 BRADLEY TN LAW ENFORCEMENT
TREES DOWN IN CLEVELAND AND MOST OTHER PARTS OF COUNTY.
1240 AM TSTM WND DMG COPPERHILL 34.99N 84.36W
07/14/2004 POLK TN LAW ENFORCEMENT
FEW TREES DOWN IN ROADS BOTH EAST AND WEST ENDS OF
COUNTY.
1245 AM TSTM WND DMG MURPHY 35.09N 84.03W
07/14/2004 CHEROKEE NC LAW ENFORCEMENT
TREES DOWN IN WESTERN AND EASTERN SECTIONS OF COUNTY.
&&
GMLocal storm report, Jul 14, 2:22 AM EDT, 5 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG MARYVILLE 35.75N 83.97W
07/14/2004 BLOUNT TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
&&
GMLocal storm report, Jul 14, 2:25 AM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MORRISTOWN TN
225 AM EDT WED JUL 14 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1100 PM FLASH FLOOD ONEIDA 36.50N 84.51W
07/13/2004 SCOTT TN LAW ENFORCEMENT
2 TREES DOWN SOUTHERN PART OF COUNTY.
1100 PM TSTM WND DMG DEERLODGE 36.20N 84.76W
07/13/2004 MORGAN TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1100 PM FUNNEL CLOUD WARTBURG 36.10N 84.59W
07/13/2004 MORGAN TN LAW ENFORCEMENT
PUBLIC REPORTED A FUNNEL CLOUD NEAR LANCING AND ALSO NEAR
FENTRESS COUNTY LINE.
1115 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/13/2004 CAMPBELL TN LAW ENFORCEMENT
TREES DOWN THROUGHOUT MUCH OF CENTRAL AND NORTHERN PART
OF COUNTY.
1115 PM TSTM WND DMG KINGSTON 35.87N 84.51W
07/13/2004 ROANE TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1120 PM TSTM WND DMG PIKEVILLE 35.61N 85.20W
07/13/2004 BLEDSOE TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
1130 PM TSTM WND DMG SPRING CITY 35.69N 84.86W
07/13/2004 RHEA TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1130 PM TSTM WND DMG LA FOLLETTE 36.37N 84.13W
07/13/2004 CAMPBELL TN LAW ENFORCEMENT
TREES DOWN SOUTHERN PART OF COUNTY.
1130 PM TSTM WND DMG DUNLAP 35.37N 85.39W
07/13/2004 SEQUATCHIE TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1135 PM TSTM WND DMG ROCKWOOD 35.87N 84.68W
07/13/2004 ROANE TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1145 PM TSTM WND DMG LOUDON 35.74N 84.36W
07/13/2004 LOUDON TN LAW ENFORCEMENT
TREES DOWN THROUGHOUT COUNTY.
1145 PM TSTM WND DMG DECATUR 35.53N 84.79W
07/13/2004 MEIGS TN LAW ENFORCEMENT
SEVERAL TREES DOWN NORTH PART OF COUNTY.
1145 PM TSTM WND DMG WHITWELL 35.20N 85.52W
07/13/2004 MARION TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE.
1145 PM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/13/2004 BRADLEY TN LAW ENFORCEMENT
TREES AND POWER LINES DOWN COUNTY WIDE. ONE TREE ON
HOUSE.
1145 PM TSTM WND DMG CHATTANOOGA 35.07N 85.26W
07/13/2004 HAMILTON TN EMERGENCY MNGR
FEW TREES DOWN IN VARIOUS LOCATIONS AROUND COUNTY.
1150 PM TSTM WND DMG ATHENS 35.45N 84.60W
07/13/2004 MCMINN TN LAW ENFORCEMENT
TREES DOWN WEST PART OF COUNTY.
1150 PM TSTM WND DMG MAYNARDVILLE 36.25N 83.81W
07/13/2004 UNION TN LAW ENFORCEMENT
COUPLE OF TREES DOWN IN SHARPS CHAPEL.
1150 PM TSTM WND DMG KNOXVILLE 35.97N 83.95W
07/13/2004 KNOX TN LAW ENFORCEMENT
TREES, PHONES AND POWER LINES DOWN THROUGHOUT COUNTY.
1210 AM TSTM WND DMG MADISONVILLE 35.52N 84.36W
07/14/2004 MONROE TN LAW ENFORCEMENT
SEVERAL TREES DOWN WESTERN PART OF COUNTY.
1210 AM TSTM WND DMG MARYVILLE 35.75N 83.97W
07/14/2004 BLOUNT TN LAW ENFORCEMENT
TREES DOWN COUNTY WIDE.
1230 AM TSTM WND DMG JEFFERSON CITY 36.12N 83.49W
07/14/2004 JEFFERSON TN LAW ENFORCEMENT
ONE TREE DOWN IN GREEN HILL AND ONE DOWN IN NEW MRAKET.
1230 AM TSTM WND DMG CLEVELAND 35.18N 84.87W
07/14/2004 BRADLEY TN LAW ENFORCEMENT
TREES DOWN IN CLEVELAND AND MOST OTHER PARTS OF COUNTY.
1230 AM TSTM WND DMG SEVIERVILLE 35.89N 83.58W
07/14/2004 SEVIER TN LAW ENFORCEMENT
SEVERAL TREES DOWN IN VARIOUS LOCATIONS AROUND COUNTY.
1240 AM TSTM WND DMG COPPERHILL 34.99N 84.36W
07/14/2004 POLK TN LAW ENFORCEMENT
FEW TREES DOWN IN ROADS BOTH EAST AND WEST ENDS OF
COUNTY.
1245 AM TSTM WND DMG MURPHY 35.09N 84.03W
07/14/2004 CHEROKEE NC LAW ENFORCEMENT
TREES DOWN IN WESTERN AND EASTERN SECTIONS OF COUNTY.
&&
GMThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:46 PM EDT | Severe Thunderstorm Warning | MRX | Morgan, Scott | 29 min |
| Jul 13, 11:01 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 29 min |
| Jul 13, 11:04 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe, Rhea, Sequatchie | 41 min |
| Jul 13, 11:26 PM EDT | Severe Thunderstorm Warning | MRX | Anderson, Campbell, Roane | 19 min |
| Jul 13, 11:30 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Hamilton, McMinn, Marion, Meigs | 45 min |
| Jul 13, 11:34 PM EDT | Severe Thunderstorm Warning | MRX | Loudon | 41 min |
| Jul 13, 11:37 PM EDT | Severe Thunderstorm Warning | MRX | Claiborne, Knox, Union | 38 min |
| Jul 13, 11:49 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Monroe, Polk | 41 min |
| Jul 14, 12:07 AM EDT | Severe Thunderstorm Warning | MRX | Grainger, Jefferson | 38 min |
| Jul 14, 12:16 AM EDT | Severe Thunderstorm Warning | MRX | Sevier | 44 min |
| Jul 14, 12:19 AM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 41 min |
| Jul 14, 12:20 AM EDT | Severe Thunderstorm Warning | MRX | Hancock | 40 min |
| Jul 14, 12:30 AM EDT | Severe Thunderstorm Warning | MRX | Hamblen | 45 min |
| Jul 14, 12:34 AM EDT | Severe Thunderstorm Warning | MRX | Hawkins | 41 min |
| Jul 14, 8:16 AM EDT | Severe Thunderstorm Warning | MRX | Morgan | 59 min |
| Jul 14, 8:29 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 61 min |
| Jul 14, 8:43 AM EDT | Severe Thunderstorm Warning | MRX | Anderson | 62 min |
| Jul 14, 3:06 PM EDT | Severe Thunderstorm Warning | MRX | Monroe | 39 min |
| Jul 14, 3:08 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 67 min |
| Jul 14, 3:10 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 65 min |
| Jul 14, 3:44 PM EDT | Tornado Warning | MRX | Polk | 46 min |
| Jul 14, 3:49 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton, Sequatchie | 56 min |
| Jul 14, 4:20 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 55 min |
| Jul 14, 4:56 PM EDT | Severe Thunderstorm Warning | MRX | Polk | 49 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.